Statins lowering CRP & ESR results ??

By chance, looking at an article regarding hearts, I came across some information that I was not aware of: namely, that statins can lower your CRP & ESR results. I am on statins, and must say that I can never understand why sometimes my blood results come back with low readings, yet I have been in agony, and had swellings.

If this is the case. does anyone know if lower results because of statins, effect your DAS results, and therefore possible treatments?

Last edited by

9 Replies

oldestnewest
  • This is interesting - I don't know the answer but am on a high dose of statin and have had the same experience as you with the esr/crp readings not showing what is going on in the joints pain and swelling wise.

    Will be interested to see if anyone knows the answer to this.

    Cece x

  • I am hoping someone will know too. It seems the statin reduces inflammation, but I cannot work out if this is a good thing or not as far as our RA is concerned x

  • I'm on statins and have been having low CRP readings, i mentioned the fact that i'm in pain with low readings and the GP says that its most likely OA because that does'nt show in CRP readings. I never new there was a conection with statins . Hope you are pain free . XXX

    Chris

  • Hi all I have had high CRP over the last few years, the highest has been 59 the lowest 5 on average I have a reading of 15, I have just been diagnosed with Angina and have started on Nicorandil 10mg Simvastatin 40mg and Disperserble aspirin, because of what you ladies are saying I shall monitor my CRP and see if the Statins lower my CRP

    Paul

  • Hi, my Rheumy said Statins work like anti-inflammatories. Which is confusing. I tried them once and they gave me splitting headaches. They may also cause muscle pain, which is also unhelpful.

    Sometimes I worry about all the tablets I swallow, especially when well meaning people smugly tell me they don't even take headache tablets.

    I was like that once! Oh well .....

  • That's interesting, I've been on statins for years, I've had RA for 23++years and when it flared up again 8yrs ago, I was told that they could physically see my joints were swollen and inflamed but my bloods weren't showing the same. Luckily my consultant knew me well enough and still put me on anti TNF treatment. I'm seeing my new consultant this Friday, so I will ask the question.

  • I see my consult a week 2moro.. have a few questions to be asking, especially if the statins are masking inflammation, as I have said, my bloods are low, but the pain/swellings are there. Good luck on Friday :)

  • Thanks, I'll let you know what is said, I'm an ex nurse and the Lincoln NRAS group coordinator, so I won't be fobbed off lol.

  • ah, a force to be reckoned with, lol L)

You may also like...